I would like to get off the calcium channel blocker Diltiazem 120mg which I take for angina and have been doing so for 5 years at 180mg, and the last 4 months at 120mg. I have been successfully moving to natural supplements like omega 3-6-9, L carnitine, d ribose, and coq10. Is it vital that I taper off slowly and gradually? If yes, how do I do it so that my body can adjust best to not having the medication? Should I go down to 90mg for month and then to 60mg? Or is tapering off gradually not necessary?
When you say you have been successfully moving to supplements, how do you know the calcium channel blockers are no longer required when you still take them? I would speak with your Doctor because you don't want to start having episodes of vasospasm etc.
I agree with Ed34. Also, what evidence do you have that Omega 3-6-9, coq10 and the 'natural' drugs replace the benefit of the calcium channel blocker. I take fish oil strong in Omega 3-6-9, obtained from wild fish, not farmed fish, and it helps control Trigicerides, but doesn't replace calcium channel blocker. Also, the science of coq10 has been debated since the late 1950's, as it has never been proven in any tests that I know of that it replaces the benefit of channel blocker, other than a manufacturer's claim.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.